I have been on Simvastation 40mg. for a number of years, and have noticed my health decline. I thought that it was old age, due to the fact that I'm 67 yrs. old. I kept asking my doctor, was it old age, or my heart? The only real response, that I got, was another treadmill test, and always pass. I've had a heart attack, back in 2000, due to a blockage. and had 4 stents to date. My cholesterol has not always been high, and the blockages, are due to my arteries are smaller in diamater, than normal. I suffered from muscle loss, and severe aches and pains, memory loss, forgetfulness, couldn't walk over 100 ft. with out getting short of breath, and couldn't stand for any lenght of time. I would get up, in the morning, and feel fine, but after only a couple of hours, I would be exhausted. I started gaining weight, even tho, I watched my diet. I tried to exercise, but could only last a couple of minutes. A couple of months ago, got my arms sunburned, and got severe reaction, which has never happend before. It felt like my skin was crawling, non stop, day and nite. I even tried all types of lotions, and moisturizers, nothing helped. I quit taking Simvastation, and with in a couple of days, the severe itching stopped, and notice a complete change in my health. I started from not being able to exercise, to riding a bicyle, 10 miles a day, 7 days a week. My weight went from almost 190 lbs. to as of date, and still loosing, 175lbs. I watch my diet, and eat no red meats, no deep fried foods, no salt, no potatoes, and almost no dairy products. I do, once in a while, for breakfast, use 1% milk, with my oatmeal, or cereal. I feel like a new person, and have made a choice, in my life. We are not going to live forever, and some day will die. What kind of life, do you want to have, towards the end of your life? Do you want to be mobile, and able to walk, or do you want be tied to a walker, or pushed around in a wheel chair? We live in a society of pills. A pill for every little ache and pain. A pill for the side effects of those pills. Sorry, not for me.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.